MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG13150-0615-2S
Medical Device Problem Codes Difficult to Advance (2920); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a phenom encountered movement during placement of the pipeline (difficult placement/positioning) the reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a ruptured right mca aneurysm with a blister morphology.Aneurysm dimensions: max and neck diameter n/a.Landing zone (artery size): distal 2.59 mm and proximal 2.74 mm.The patient¿s vessel tortuosity was minimal.The physician was treating a ruptured right mca bifurcation blister aneurysm via this pipeline vantage fd.They used cerebase da long sheath <(>&<)> phenom plus dac as access products.Then they took phenom-21 microcatheter over hybrid-12/14 guidewire to place it distally in right inferior mca branch.After placing phenom-21, they started pushing this pipeline vantage fd.When this fd started coming in right m1, phenom-21 started coming back rapidly.Physician pushed phenom plus till ica bifurcation and phenom-21 more distally.Again they tried to push this pipeline vantage and this time it reached till distal marker of phenom-21.After opening appx.4-5mm of fd, entire system of phenom plus, phenom-21 and this pipeline vantage fell back <(>&<)> came just before mca bifurcation.The physician tried to control the system, but they couldn't do so.Then he re-sheathed this fd and tried to push again distally in inferior mca branch, but couldn't do so.At the end, they decided to take out this fd <(>&<)> put vantage 2.75-20 size with same phenom-21 microcatheter to finish the procedure.Multiple pipeline devices were not being used when movement occurred.There was no friction or difficulty during delivery or positioning? the pipeline was not implanted at the intended location.There were no additional steps (e.G.Additional devices, techniques) required to remove or secure the pipeline.The pipeline did not miss the landing zone.The device did not jump during deployment.The pipeline was placed at least 3 mm past the aneurysm neck on each side.No side branch(es) were covered by pipeline.The tip of the catheter moved during deployment (catheter kickback).There was no friction or difficulty during delivery or positioning.The pipeline did not jump during deployment.Multiple pipelines were not used in the procedure.The tip of the catheter was not under stress.The tip of the catheter moved during deployment.There were no patient symptoms or complications associated with this event.Dapt (dual antiplatelet treatment) was administered (pru level unknown).Angiographic result post procedure: immediate stasis was observed post fd deployment.Ancillary devices: cerebase da long sheath, dac as access products, hybrid-12/14 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the per physician the reason of phenom-21 movement could be due to anatomical tortuosity, oversized vantage fd position of phenom plus distal access catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20191625
Report Number2029214-2024-01563
Device Sequence Number8069571
Product Code KRA
UDI-Device Identifier00763000399689
UDI-Public00763000399689
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG13150-0615-2S
Device Catalogue NumberFG13150-0615-2S
Device Lot Number228323972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/12/2024
09/27/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/23/2024
10/07/2024
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale